CaltechAUTHORS
  A Caltech Library Service

Stabilization of uncertain linear systems: an LFT approach

Lu, Wei-Min and Zhou, Kemin and Doyle, John C. (1996) Stabilization of uncertain linear systems: an LFT approach. IEEE Transactions on Automatic Control, 41 (1). pp. 50-65. ISSN 0018-9286. http://resolver.caltech.edu/CaltechAUTHORS:LUWieeetac96

[img]
Preview
PDF
See Usage Policy.

1597Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:LUWieeetac96

Abstract

This paper develops machinery for control of uncertain linear systems described in terms of linear fractional transformations (LFTs) on transform variables and uncertainty blocks with primary focus on stabilization and controller parameterization. This machinery directly generalizes familiar state-space techniques. The notation of Q-stability is defined as a natural type of robust stability, and output feedback stabilizability is characterized in terms of Q-stabilizability and Q-detectability which in turn are related to full information and full control problems. Computation is in terms of convex linear matrix inequalities (LMIs), the controllers have a separation structure, and the parameterization of all stabilizing controllers is characterized as an LFT on a stable, free parameter.


Item Type:Article
Additional Information:© Copyright 1996 IEEE. Reprinted with permission. Manuscript received August 6, 1993; revised March 25, 1994 and June 28, 1995. Recommended by Associate Editor, A. Vicino. This work was supported in part by the NSF, AFOSR, and ONR. The authors would like to thank Prof. A. Packard at the University of California at Berkeley for helpful discussion. They also gratefully acknowledge helpful comments on the previous versions of this paper from C. Beck, B. Bodenheimer, Y. Huang, J. Morris, F. Paganini, and J. Tierno, as well as the anonymous reviewers.
Subject Keywords:feedback, linear systems, matrix algebra, robust control, state-space methods, transforms, uncertain systems
Record Number:CaltechAUTHORS:LUWieeetac96
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:LUWieeetac96
Alternative URL:http://dx.doi.org/10.1109/9.481607
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2388
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:02 Apr 2006
Last Modified:26 Dec 2012 08:48

Repository Staff Only: item control page